Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 86, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 17, 2015, 10:03 AM CDT for Victoria County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 10:03 AM CDT (15:03 UTC)
- Expired
- Jun 17, 2015, 11:30 AM CDT
- In force
- 87 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 129 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WGUS54 KCRP 171503
FFWCRP
TXC469-171630-
/O.NEW.KCRP.FF.W.0086.150617T1503Z-150617T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1003 AM CDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1130 AM CDT
* AT 1003 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NURSERY...SALEM...FORDTRAN AND MISSION VALLEY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2906 9694 2902 9683 2897 9681 2894 9680
2886 9730 2888 9728 2910 9698
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:49 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 17, 6:49 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
649 AM CDT WED JUN 17 2015
.DISCUSSION...SEE 12Z AVIATION DISCUSSION.
&&
.AVIATION...BASED ON RADAR TRENDS...WILL KEEP THE SAME THINKING ON
CONVECTION AS 06Z TERMINAL FORECASTS AND HAVE VCSH FOR MOST
TERMINALS EARLY (-SHRA AT KVCT)...WITH TEMPO SHRA (HEAVIER SHRA AT
KVCT). THEN...EXCEPT AT KLRD...WILL MENTION VCTS/TSRA AFTER
15Z...ENDING FROM EAST TO WEST DURING THE DAY (KLRD ONSET OF
POSSIBLE CONVECTION NOT UNTIL THE AFTERNOON). PRELIMINARY 12Z
SOUNDING DATA FROM UPPER AIR COMPUTER SHOWS 1000 FOOT WINDS
AROUND 30 KNOTS...CLOSE TO WIND SHEAR CRITERION BUT HELD OFF SINCE
WINDS STARTING TO INCREASE AND BORDERLINE WIND SHEAR ANYWAY.
WINDS SHOULD TAPER OFF IN THE AFTERNOON ALONG WITH THE CONVECTION
FROM EAST TO WEST. WILL MAINTAIN SOME EVENING CONVECTION AT KLRD
WHERE SOME UPPER SUPPORT MAY BE PRESENT. OTHERWISE...WILL NOT
MENTION PCPN IN TERMINALS AFTER SUNSET TODAY SINCE DRIER AIR IS
GOING TO TRY TO COME INTO THE AREA.
OTHERWISE...AS BEFORE AM EXPECTING VFR OUTSIDE OF CONVECTION. WILL
MAINTAIN MVFR IN CONVECTION (TEMPO GROUPS) BUT THIS MAY BE OVER-
DONE GIVEN THE CURRENT CIGS. STILL...SOME LOWERING OF CLOUDS WILL
OCCUR DUE TO RAIN AND THE ONSET OF DAYTIME HEATING.
&&
.PREV DISCUSSION... /ISSUED 357 AM CDT WED JUN 17 2015/
SHORT TERM (TODAY THROUGH THURSDAY)...HIGHEST RAIN CHANCES BEGIN TO
THE EAST TODAY THEN SHIFT TO THE WEST THURSDAY...AS BETTER MOISTURE
MOVES WEST AND DRIER AIR COMES IN FROM THE EAST. WEAK UPPER LEVEL
SUPPORT TONIGHT IN A JET STREAK WILL HELP IN STORMS CONTINUING
OVERNIGHT. HEAVY RAIN CONCERN WILL CONTINUE MAINLY OVER THE
NORTHEASTERN COASTAL BEND AND VICTORIA CROSSROADS TODAY...THEN
DEPENDING ON HOW MUCH RAIN THESE AREAS GET...COULD HAVE ADDITIONAL
RAINFALL TONIGHT WHICH COULD KEEP THE FLOOD CONCERN GOING. AS A
RESULT...DID EXTEND THE FFA FOR THE NORTHERN COASTAL BEND AND
VICTORIA AREA THROUGH MIDNIGHT. DAY SHIFT CAN ADJUST...OR CANCEL IF
NEED BE. WILL KEEP THE FLOOD WATCH FOR THE SOUTHERN COASTAL COUNTIES
TODAY...ALTHOUGH CONFIDENCE IS GETTING A BIT MORE TENUOUS FOR LACK
OF A BETTER WAY OF PUTTING IT. FOR TEMPERATURES...GENERALLY USING A
BLEND OF GUIDANCE BUT GOING ON THE LOW SIDE FOR HIGHS TO THE EAST
TODAY AND HIGHER WEST TODAY...THEN GOING ON THE COOLER SIDE FOR
THURSDAY AS STILL SHOULD BE RAIN AND CLOUDS AROUND. LOWS ON THE WARM
SIDE.
CONCERNING COASTAL FLOODING...WILL ISSUE A COASTAL FLOOD ADVISORY AS
TIDE LEVELS ARE ANYWHERE FROM 1 TO OVER 2 FEET ABOVE PREDICTED
LEVELS. THIS WILL GO INTO EFFECT UNTIL MIDNIGHT TONIGHT AS WELL.
MARINE (TODAY THROUGH THURSDAY)...WITH TROPICAL STORM WARNING
OVER...WILL GO WITH SCA FOR THE GULF WATERS THROUGH MOST OF TONIGHT.
FIRST THE WINDS AND SEAS WILL KEEP SCA GOING...THEN IT WILL BE SEAS
TONIGHT. WILL BE CLOSE TO ENDING BY 12Z THURSDAY. NUMEROUS
CONVECTION THIS MORNING WILL BE TAPERING OFF BY TONIGHT WITH THE
DRIER AIR MOVING IN. FOR NOW NOT A GOOD TIME FOR BOATING WITH RADAR
SHOWING WATERSPOUT SIGNATURES.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...LINGERING MOISTURE
(PWATS BETWEEN 1.8 AND 2.1 INCHES) AND A MID LVL SHEAR AXIS
PERSISTING FROM NORTHERN MEXICO INTO NORTH TX WL MAINTAIN ISOLATED
TO SCATTERED CONVECTION THROUGH THE WEEKEND. THE BEST CHANCES FOR
CONVECTION WL BE DURING THE WEEKEND AS THE EFFECT FROM THE MID LVL
SHEAR AXIS ACROSS OUR CWA WL BE AT ITS PEAK. BY MONDAY AND
TUESDAY...THE MID LVL SHEAR AXIS RETROGRADES WWD AS RIDGING ALOFT
INCREASES FROM THE NORTHEAST. AS A RESULT...A BIT MORE SUBSIDENCE
AND A DEVELOPING CAP WL TEND TO LIMIT RAIN CHANCES ON MONDAY AND
TUESDAY. OVERALL TEMPS WL CONTINUE TO BE SLIGHTLY BELOW NORMAL
GIVEN THE PERSISTENT RAIN CHANCES AND WET SOILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 88 79 90 78 91 / 80 40 40 20 20
VICTORIA 83 75 89 75 90 / 90 50 40 20 20
LAREDO 95 78 93 77 93 / 60 50 40 30 20
ALICE 93 78 93 76 93 / 80 40 40 20 20
ROCKPORT 84 82 89 80 90 / 90 40 30 20 20
COTULLA 94 75 92 75 93 / 70 60 50 30 20
KINGSVILLE 92 79 92 78 91 / 80 40 40 20 20
NAVY CORPUS 87 81 89 80 88 / 90 40 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...VICTORIA.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT O'CONNOR.
&&
GW/86...AVIATIONHazardous weather outlook, Jun 17, 5:32 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 532 AM CDT WED JUN 17 2015 TXZ229>234-239>247-181100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 532 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE COUNTIES ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO AND VICTORIA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR THE COUNTIES OF SAN PATRICIO...NUECES AND KLEBERG. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ALL COASTAL LOCATIONS THROUGH MIDNIGHT...INCLUDING THE COUNTIES OF KLEBERG...NUECES... SAN PATRICIO...ARANSAS...REFUGIO AND CALHOUN FOR TIDE LEVELS RUNNING 2 TO 2.5 FEET ABOVE MEAN SEA LEVEL DURING HIGH TIDE. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG GULF FACING BEACHES TODAY AND TONIGHT. ISOLATED BRIEF HEAT INDEX READING AROUND 106 DEGREES WILL BE POSSIBLE OVER INLAND PORTIONS OF THE COASTAL BEND THIS AFTERNOON. THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND POSSIBLE FLOODING MAINLY IN THE FLASH FLOOD WATCH AREAS. NO SEVERE WEATHER IS EXPECTED ALTHOUGH A BRIEF FUNNEL CLOUD TOUCHDOWN IS POSSIBLE MAINLY OVER VICTORIA AND CALHOUN COUNTIES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES THURSDAY. SCATTERED THUNDERSTORMS SOME WITH HEAVY RAIN ARE EXPECTED ON THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY INLAND OR COASTAL FLOODING REPORTS...ALONG WITH FUNNEL CLOUD REPORTS SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI. GMZ230-235-250-255-270-275-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 532 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH TONIGHT...AND FOR THE BAYS AND WATERWAYS PORT ARANSAS TO PORT O'CONNOR THROUGH LATE MORNING. THUNDERSTORMS ARE EXPECTED OVER THE BAYS AND GULF WATERS TODAY. ALONG WITH WIND GUSTS AT TIMES IN EXCESS OF 30 KNOTS AND FREQUENT LIGHTNING...THE MAIN CONCERN WILL BE WATERSPOUTS THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS SOME WITH HEAVY RAIN ARE EXPECTED ON THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY MARINE REPORTS CONCERNING WATERSPOUTS OR STRONG WIND GUSTS RELAYED TO THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI WILL BE APPRECIATED. GW/MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:51 PM CDT | Special Marine Warning | CRP | 114 min | |
| Jun 16, 10:45 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jun 16, 11:30 PM CDT | Special Marine Warning | CRP | 60 min | |
| Jun 17, 12:39 AM CDT | Special Marine Warning | CRP | 111 min | |
| Jun 17, 1:54 AM CDT | Special Weather Statement | CRP | Jim Wells | 66 min |
| Jun 17, 2:41 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Jun 17, 3:10 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 12 hr |
| Jun 17, 3:19 AM CDT | Areal Flood Advisory | CRP | Calhoun, Victoria | 116 min |
| Jun 17, 4:40 AM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
| Jun 17, 4:47 AM CDT | Special Marine Warning | CRP | 88 min | |
| Jun 17, 6:12 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Jun 17, 8:11 AM CDT | Special Marine Warning | CRP | 94 min | |
| Jun 17, 9:19 AM CDT | Areal Flood Advisory | CRP | Victoria | 56 min |
| Jun 17, 9:38 AM CDT | Special Marine Warning | CRP | 67 min | |
| Jun 17, 10:14 AM CDT | Special Weather Statement | CRP | Refugio | 31 min |
| Jun 17, 10:43 AM CDT | Special Marine Warning | CRP | 62 min | |
| Jun 17, 11:04 AM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 86 min |
| Jun 17, 11:28 AM CDT | Flash Flood Warning | CRP | Victoria | 62 min |
| Jun 17, 11:40 AM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 17, 11:51 AM CDT | Flash Flood Warning | CRP | Goliad, Refugio | 3 hr |
| Jun 17, 12:12 PM CDT | Special Weather Statement | CRP | Nueces | 33 min |
| Jun 17, 12:20 PM CDT | Special Marine Warning | CRP | 40 min | |
| Jun 17, 12:34 PM CDT | Flash Flood Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 3 hr |
| Jun 17, 12:34 PM CDT | Flash Flood Warning | CRP | Victoria | 116 min |
| Jun 17, 12:48 PM CDT | Special Marine Warning | CRP | 42 min | |
| Jun 17, 1:39 PM CDT | Tornado Warning | CRP | Aransas | 36 min |
| Jun 17, 1:41 PM CDT | Flash Flood Warning | CRP | Calhoun | 3 hr |
| Jun 17, 1:56 PM CDT | Special Marine Warning | CRP | 49 min | |
| Jun 17, 2:18 PM CDT | Flash Flood Warning | CRP | Bee, Goliad | 3 hr |
| Jun 17, 2:32 PM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
| Jun 17, 3:03 PM CDT | River Flood Warning | CRP | Goliad, Victoria | 35 hr |
| Jun 17, 3:18 PM CDT | Special Weather Statement | CRP | Bee | 27 min |
| Jun 17, 3:22 PM CDT | Special Weather Statement | CRP | Webb | 38 min |
| Jun 17, 3:34 PM CDT | Flash Flood Warning | CRP | Jim Wells, San Patricio | 3 hr |
| Jun 17, 3:38 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 37 min |
| Jun 17, 3:59 PM CDT | Special Weather Statement | CRP | San Patricio | 31 min |
| Jun 17, 4:42 PM CDT | Special Weather Statement | CRP | Jim Wells | 33 min |
| Jun 17, 4:58 PM CDT | Special Weather Statement | CRP | Kleberg | 47 min |
| Jun 17, 5:00 PM CDT | River Flood Warning | CRP | Victoria | 50 hr |
| Jun 17, 5:03 PM CDT | Special Weather Statement | CRP | Duval | 27 min |
| Jun 17, 5:11 PM CDT | Special Weather Statement | CRP | McMullen | 49 min |
| Jun 17, 5:18 PM CDT | Flash Flood Warning | CRP | Jim Wells | 3 hr |
| Jun 17, 5:19 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Nueces | 41 min |
| Jun 17, 5:28 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg | 32 min |
| Jun 17, 5:35 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 43 min |
| Jun 17, 5:39 PM CDT | Tornado Warning | CRP | Jim Wells, Nueces | 20 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.